MAUDE Adverse Event Report: CSA MEDICAL, INC TRUFREEZE CRYOSPRAY SYSTEM; CRYOSURGICAL ACCESSORIES

CSA MEDICAL, INC TRUFREEZE CRYOSPRAY SYSTEM; CRYOSURGICAL ACCESSORIES
Model Number CC3-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation (2001); Injury (2348)
Date of Event 05/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The patient is an (b)(6) year old man with esophageal adenocarinoma.Full thickness perforation occurred at the gastroesophageal junction/proximal stomach within 5 seconds of initiating cryospray.A 16 fr cdt was used.The console and catheter appeared to operate normally.The perforation was recognized immediately and treated appropriately.If endoscopic suturing was not available, this patient would have required emergent laparoscopy/laparotomy and surgical repair of this perforation.The only possible lapse in treatment protocol was the failure to assess the cdt for proper function once suction was turned on and prior to initiation of cryospray.Kinking of the 16 french cryo-decompression tube was noted after the perforation occurred but not seen prior.This could have developed with scope removal and may not have been present during the spray.No high-pressure alarm on the suction circuit occurred during the procedure.There does not appear to be any other possible user error or equipment malfunction during the procedure.The rapidity of the distension after such a short spray, and development of perforation, is unusual.The patient required icu level care and had a prolonged hospitalization due to abdominal pain but did not develop peritonitis or sepsis thanks to the rapid attention to the perforation.Summary: no death, serious injury (life-threatening requiring medical/surgical intervention to preclude permanent impairment), device may have contributed to the serious injury.

Brand Name
TRUFREEZE CRYOSPRAY SYSTEM
Common Device Name
CRYOSURGICAL ACCESSORIES
Manufacturer (Section D)
CSA MEDICAL, INC
91 hartwell avenue
lexington MA 02421
MDR Report Key8815620
Report Number3010140265-2019-00003
Device Sequence Number3027574
Product Code GEH
UDI-Device Identifier00857068006099
UDI-Public00857068006099
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model NumberCC3-01
Device Catalogue Number20-00177
Device Lot Number8524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR